We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.

Durham Research Online
You are in:

Kalai and Muller's possibility theorem : a simplified integer programming version.

Busetto, F. and Codognato, G. and Tonin, S. (2018) 'Kalai and Muller's possibility theorem : a simplified integer programming version.', Review of economic design., 22 (3-4). pp. 149-157.


We provide a respecification of an integer programming characterization of Arrovian social welfare functions introduced by Sethuraman et al. (Math Oper Res 28:309–326, 2003). By exploiting this respecification, we give a new and simpler proof of Theorem 2 in Kalai and Muller (J Econ Theory 16:457–469, 1977).

Item Type:Article
Full text:(AM) Accepted Manuscript
Download PDF
Publisher Web site:
Publisher statement:This is a post-peer-review, pre-copyedit version of an article published in Review of economic design. The final authenticated version is available online at:
Date accepted:14 August 2018
Date deposited:29 August 2018
Date of first online publication:24 August 2018
Date first made open access:24 August 2019

Save or Share this output

Look up in GoogleScholar